This question is more than six months old, so the information in the answer may no longer be accurate.
Visitor asks:

Hello,
My dentist treated a tooth, the upper left tooth 6, for quite a long time. Every time he cleaned one of the canals it hurt, so he repeatedly placed medication in the root canals. In June he completed the root filling. About 14 days after the filling and temporary closure of the tooth, pain developed in the gum above the tooth. I visited a dentist again (the emergency dentist), who prescribed Efloran. After taking the antibiotic, the tooth was fairly all right for 2 months. Now, however, almost unbearable pain has returned — again above the treated tooth, in the gum, and the tooth is also sensitive to touch.
What is your opinion? Will I lose the tooth?

Dentist Tomaž Rotar answers:

Dear Sir/Madam!

The problems you describe are relatively common in everyday practice. The causes of the described problem can be different. I assume that the root filling is unremarkable on the X-ray, so statistically I would most readily suspect the presence of an additional canal in the MB root, which statistics show to be the reason for the problems you describe in as many as 30% of cases. In this case I recommend treatment using magnification or even an operating microscope, which in practice has proved very successful in searching for a fourth canal.
Among the other possibilities, statistically it would be worth mentioning a porous filling, the presence of periapical ramifications, or anatomical peculiarities of the canals that would prevent adequate root canal filling. In practice we ourselves also frequently encounter cases that cannot be placed into any of the listed or unlisted categories. If you want a more precise answer, we need to perform an X-ray and clinical examination.

Have a nice day!

✦ This content was translated from the original with the assistance of an AI translation system.
← Your questions